MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH
Model Number ST0A-16P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "primary surgery took place in (b)(6) 2017.The patient reported unchanged pre-existing load-dependent pain in the left forefoot, with the toes ll - lv equally painful.Left foot: integument intact with scarring without irritation.Pain provocation when manipulating the prp joint dig.Ll - lv.Dlp joint _deg dig.Iv in a subluxated plantar position.Beginning mallet toe shape also ll and lll, but can be repositioned.Squeeze-iest negative.No mulder's click.Moderate plantar hypertension mtp v-joint.Po-nas intact.X-ray foot to the side / oblique left from (b)(6) 2020: new lysis border around the distal implant component in the middle phalanx iv and fracture of the proximal implant component in the proximal phalanx iv.The smart toe implants in the 2nd and 3rd beam intact and without signs of easing with also advanced consolidation.Well known st.N.Hamme toe correction dig.Ll-lv using smart toe lmplantaten with new fracture and loosening of the implant in dig.Lv and lack of consolidation there.No progressive degeneration.Not a morton's neuroma.A new clinical and radiological rupture of the smart toe implant of the dig is evident.Iv.In addition, there was a slight lightening seam around the smart toe implant in the middle phalanx, and an increasing mallet toe malalignment compared to the previous examination with overloading of the distal phalanx llfsubungual.After a detailed discussion with the patient, come to an agreement, we jointly adopt a wait-and-see approach with regular clinical and radiological follow-up checks, for the first time after 3 months.If the lightening margin increases, the next step to be discussed is surgical removal.".
 
Event or Problem Description
As reported: "primary surgery took place in (b)(6) bern on (b)(6) 2017.The patient reported unchanged pre-existing load-dependent pain in the left forefoot, with the toes ll - lv equally painful.Left foot: integument intact with scarring without irritation.Pain provocation when manipulating the prp joint dig.Ll - lv.Dlp joint _deg dig.Iv in a subluxated plantar position.Beginning mallet toe shape also ll and lll, but can be repositioned.Squeeze-iest negative.No mulder's click.Moderate plantar hypertension mtp v-joint.Po-nas intact.X-ray foot to the side / oblique left from on (b)(6) 2020: new lysis border around the distal implant component in the middle phalanx iv and fracture of the proximal implant component in the proximal phalanx iv.The smart toe implants in the 2nd and 3rd beam intact and without signs of easing with also advanced consolidation.Well known st.N.Hamme toe correction dig.Ll-lv using smart toe implantation with new fracture and loosening of the implant in dig.Lv and lack of consolidation there.No progressive degeneration.Not a morton's neuroma.A new clinical and radiological rupture of the smart toe implant of the dig is evident.Iv.In addition, there was a slight lightening seam around the smart toe implant in the middle phalanx, and an increasing mallet toe malalignment compared to the previous examination with overloading of the distal phalanx llfsubungual.After a detailed discussion with the patient, come to an agreement, we jointly adopt a wait-and-see approach with regular clinical and radiological follow-up checks, for the first time after 3 months.If the lightening margin increases, the next step to be discussed is surgical removal.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Since operative reports were provided, the expertise of a medical consultant was requested.His statement is as follows: "unfortunately-without the x-rays- we cannot make any statement and have to trust the reported issues of the involved parties in this case.Without the x-ray it is also difficult to say anything substantial about the pain.If there is a breakage of the implant, that would result in non-union of the toe and thus pain will persist.The radiolucency reported would be a sign of implant loosening, which could also result in pain and non-union.I would understand the smart toe implant as a device to correct a hammertoe deformity.Nothing can be said about the cause of the breakage without the x-ray, however." as a conclusion, more detailed information about the complaint event such as the x-rays must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10771309
Report Number0008031020-2020-02373
Device Sequence Number1902342
Product Code HTY
UDI-Device Identifier07613252263418
UDI-Public07613252263418
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model NumberST0A-16P
Device Catalogue NumberST0A16P
Device Lot NumberL14173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR